Advanced Search
Article Contents
Article Contents

A quasi-linear nonlocal Venttsel' problem of Ambrosetti–Prodi type on fractal domains

  • * Corresponding author: A. Vélez-Santiago

    * Corresponding author: A. Vélez-Santiago 
Abstract Full Text(HTML) Figure(2) Related Papers Cited by
  • We investigate the solvability of the Ambrosetti-Prodi problem for the p-Laplace operator ∆p with Venttsel' boundary conditions on a twodimensional open bounded set with Koch-type boundary, and on an open bounded three-dimensional cylinder with Koch-type fractal boundary. Using a priori estimates, regularity theory and a sub-supersolution method, we obtain a necessary condition for the non-existence of solutions (in the weak sense), and the existence of at least one globally bounded weak solution. Moreover, under additional conditions, we apply the Leray-Schauder degree theory to obtain results about multiplicity of weak solutions.

    Mathematics Subject Classification: 35J62, 35J92, 35D30, 35B45, 35B65.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Pre-fractal Koch snowflake

    Figure 2.  Surface S3

  • [1] R. Adams, Sobolev Spaces, New York-London, 1975.
    [2] S. AizicoviciN. S. Papageorgiou and V. Staicu, Sublinear and superlinear Ambrosetti–Prodi problems for the Dirichlet $p$-Laplacian, Nonlinear Analysis, 95 (2014), 263-280.  doi: 10.1016/j.na.2013.08.026.
    [3] A. Ambrosetti and G. Prodi, On the inversion of some differentiable mappings with singularities between Banach spaces, Annali Mat. Pura Appl., 93 (1972), 231-246.  doi: 10.1007/BF02412022.
    [4] D. Arcoya and D. Ruiz, The Ambrosetti–Prodi problem for the p-Laplacian operator, Comm. Partial Differential Equations, 31 (2006), 849-865.  doi: 10.1080/03605300500394447.
    [5] M. Arias and M. Cuesta, A one side superlinear Ambrosetti–Prodi problem for the Dirichlet $p$-laplacian, J. Math. Anal. Appl., 367 (2010), 499-507.  doi: 10.1016/j.jmaa.2010.01.031.
    [6] M. Biegert, A priori estimate for the difference of solutions to quasi-linear elliptic equations, Manuscripta Math., 133 (2010), 273-306.  doi: 10.1007/s00229-010-0367-z.
    [7] M. Biegert, On trace of Sobolev functions on the boundary of extension domains, Proc. Amer. Math. Soc., 137 (2009), 4169-4176.  doi: 10.1090/S0002-9939-09-10045-X.
    [8] M. Biegert and P. Vernole, Strongly local nonlinear Dirichlet functionals and forms, Adv. Math. Sci. Appl., 15 (2005), 655-682. 
    [9] V. I. Burenkov, Sobolev Spaces on Domains, TEUBNER-TEXTE zur Mathematik, Vol. 137, 1998. doi: 10.1007/978-3-663-11374-4.
    [10] R. Capitanelli, Homogeneous p-Lagrangians and self-similarity, Rend. Accad. Naz. Sci. XL Mem. Mat. Appl., 27 (2003), 215-235. 
    [11] R. Capitanelli, Nonlinear energy forms on certain fractal curves, J. Nonlinear Convex Anal., 3 (2002), 67-80. 
    [12] R. Capitanelli and M. R. Lancia, Nonlinear energy forms and Lipschitz spaces on the Koch curve, J. Convex Anal., 9 (2002), 245-257. 
    [13] M. CefaloG. Dell'acqua and M. R. Lancia, Numerical approximation of transmission problems across Koch-type highly conductive layers, AMC, 218 (2012), 5453-5473.  doi: 10.1016/j.amc.2011.11.033.
    [14] M. Cefalo and M. R. Lancia, An optimal mesh generation algorithm for domains with Koch type boundaries, Math. Comput. Simulation, 106 (2014), 133-162.  doi: 10.1016/j.matcom.2014.04.009.
    [15] M. CefaloM. R. Lancia and H. Liang, Heat flow problems across fractal mixtures: Regularity results of the solutions and numerical approximation, Differential and Integral equations, 26 (2013), 1027-1054. 
    [16] S. CreoM. R. LanciaA. Vélez-Santiago and P. Vernole, Approximation of a nonlinear fractal energy functional on varying Hilbert spaces, Comm. Pure Appl. Anal., 17 (2018), 647-669.  doi: 10.3934/cpaa.2018035.
    [17] S. Creo and V. Regis Durante, Convergence and density results for parabolic quasi-linear Venttsel' problems in fractal domains, Discrete Contin. Dyn. Syst. Ser. S, 12 (2019), 65-90.  doi: 10.3934/dcdss.2019005.
    [18] D. Danielli, N. Garofalo and D.-H. Nhieu, Non-doubling Ahlfors Measures, Perimeter Measures, and the Characterization of the Trace Spaces of Sobolev Functions in Carnot-Carathéodory Spaces, Mem. Amer. Math. Soc., 182 (2006), x+119 pp. doi: 10.1090/memo/0857.
    [19] F. O.de Paiva and M. Montenegro, An Ambrosetti-Prodi-type result for a quasilinear Neumann problem, Proc. Edinburgh Math. Soc., 55 (2012), 771-780.  doi: 10.1017/S0013091512000041.
    [20] F. O. de Paiva and A. E. Presoto, A Neumann problem of Ambrosetti-Prodi type, J. Fixed Point Theory Appl., 18 (2016), 189-200.  doi: 10.1007/s11784-015-0277-5.
    [21] U. Freiberg and M. R. Lancia, Energy form on a closed fractal curve, Z. Anal. Anwendungen., 23 (2004), 115-137.  doi: 10.4171/ZAA/1190.
    [22] M. Fukushima, Y. Oshima and M. Takeda,, Dirichlet Forms and Symmetric Markov Processes, De Gruyter Studies in Mathematics, vol. 19, Berlin Eds. Bauer Kazdan, Zehnder, 1994. doi: 10.1515/9783110889741.
    [23] P. HajłaszP. Koskela and H. Tuominen, Sobolev embeddings, extensions and measure density condition, J. Functional Analysis, 254 (2008), 1217-1234.  doi: 10.1016/j.jfa.2007.11.020.
    [24] A. Jonsson and H. Wallin, Function Spaces on Subsets of  $\mathbb{R\!}^{\, n} $., Math. Rep. Vol. 2 Part Ⅰ, Academic Publisher, Harwood, 1984.
    [25] E. Koizumi and K. Schmitt, Ambrosetti–Prodi-type problems for quasilinear elliptic problems, Diff. Integ. Equations, 18 (2005), 241-262. 
    [26] O. A. Ladyzhenskaya and N. N. Ural’tseva, Linear and Quasilinear Elliptic Equations, in: Mathematics in Science and Engineering, 46. Academic Press, New York-London, 1968.
    [27] M. R. LanciaA. Vélez-Santiago and P. Vernole, Quasi-linear Venttsel' problems with nonlocal boundary conditions on fractal domains, Nonlinear Anal. Real Worl Appl., 35 (2017), 265-291.  doi: 10.1016/j.nonrwa.2016.11.002.
    [28] M. R. Lancia and P. Vernole, Semilinear Venttsel problems in fractal domains, Applied Mathematics, 5 (2014), 1820-1833. 
    [29] M. R. Lancia and P. Vernole, Venttsel problems in fractal domains, J. Evolution Equations, 14 (2014), 681-712.  doi: 10.1007/s00028-014-0233-7.
    [30] M. R. LanciaV. Regis Durante and P. Vernole, Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1493-1520.  doi: 10.3934/dcdss.2016060.
    [31] M. R. Lancia and M. A. Vivaldi, Lipschitz spaces and Besov traces on self-similar fractals, Rend. Accad. Naz. Sci. XL Mem. Mat. Appl., 23 (1999), 101-116. 
    [32] V. Lappalainen and A. Lehtonen, Embedding of Orliz-Sobolev spaces in Hölder spaces, Annales Academiæ Scientiarum Fennicæ, 14 (1989), 41-46.  doi: 10.5186/aasfm.1989.1417.
    [33] V. K. Le, On a sub-supersolutions method for variational inequalities with Leray-Lions operators in variable exponent spaces, Nonlinear Analysis, 71 (2009), 3305-3321.  doi: 10.1016/j.na.2009.01.211.
    [34] V. K. Le and K. Schmitt, Some general concepts of sub- and supersolutions for nonlinear elliptic problems, Topol. Methods Nonlinear Anal., 28 (2006), 87-103. 
    [35] J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Dunod, Paris, 1969.
    [36] J. Maly and U. Mosco, Remarks on measure-valued Lagrangians on homogeneous spaces, Ricerche Mat., 48 (1999), 217-231. 
    [37] J. Mawhin, Ambrosetti–Prodi-type results in nonlinear boundary value problems, Lecture Notes in Mathematics, 1285 (1987), 290-313.  doi: 10.1007/BFb0080609.
    [38] V. G. Maz'ya, Sobolev Spaces, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-09922-3.
    [39] T. J. Miotto, Superlinear Ambrosetti–Prodi problem for the p-Laplacian operator, Nonlinear Differ. Equ. Appl. NoDEA, 17 (2010), 337-353.  doi: 10.1007/s00030-010-0057-2.
    [40] T. J. Miotto, On the Ambrosetti-Prodi problem for a system involving p-Laplacian operator, Math Nachr., 289 (2016), 67-84.  doi: 10.1002/mana.201300350.
    [41] U. Mosco, Lagrangian metrics on fractals, Proc. Symp. Appl. Math., 54, Amer. Math. Soc., R.Spigler and S. Venakides eds., (1998), 301–323.
    [42] M. R. V. Murthy and G. Stampacchia, Boundary value problems for some degenerate-elliptic operators, Annali Mat. Pura Appl., 80 (1968), 1-122.  doi: 10.1007/BF02413623.
    [43] J. Nečas, Les Méthodes Directes en Théorie des Équations Elliptiques, Masson, Paris, 1967.
    [44] D. D. Repovš, Ambrosetti-Prodi problem with degenerate potential and Neumann boundary conditions, Electronic J. Differential Equations, 2018 (2018), Paper No. 41, 10 pp.
    [45] R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, Amer. Math. Soc., Providence, RI, 1997.
    [46] E. Sovrano, Ambrosetti-Prodi type result to a Neumann problem via a topological approach, Discrete Contin. Dyn. Syst. Ser. S, 11 (2009), 345-355.  doi: 10.3934/dcdss.2018019.
    [47] A. Vélez-Santiago, A quasi-linear Neumann problem of Ambrosetti–Prodi type on extension domains, Nonlinear Analysis, 160 (2017), 191-210.  doi: 10.1016/j.na.2017.05.012.
    [48] A. Vélez-Santiago, Ambrosetti–Prodi-type problems for quasi-linear elliptic equations with nonlocal boundary conditions, Calc. Var. PDEs, 54 (2015), 3439-3469.  doi: 10.1007/s00526-015-0910-6.
    [49] A. Vélez-Santiago, Global regularity for a class of quasi-linear local and nonlocal elliptic equations on extension domains, J. Functional Analysis, 269 (2015), 1-46.  doi: 10.1016/j.jfa.2015.04.016.
    [50] A. Vélez-Santiago and M. Warma, A class of quasi-linear parabolic and elliptic equations with nonlocal Robin boundary conditions, J. Math. Anal. Appl., 372 (2010), 120-139.  doi: 10.1016/j.jmaa.2010.07.003.
    [51] H. Wallin, The trace to the boundary of Sobolev spaces on a snowflake, Manuscripta Math., 73 (1991), 117-125.  doi: 10.1007/BF02567633.
    [52] M. Warma, The fractional relative capacity and the fractional Laplacian with Neuman and Robin boundary conditions on open sets, Potential Analysis, 42 (2015), 499-547.  doi: 10.1007/s11118-014-9443-4.
    [53] W. P. Ziemer, Weakly Differentiable Functions, Springer, New York, 1989. doi: 10.1007/978-1-4612-1015-3.
  • 加载中



Article Metrics

HTML views(395) PDF downloads(352) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint